Alert archive / California / Snow Advisories in 2008
Snow Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this snow advisory at Jan 28, 2008, 9:43 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 28, 2008, 10:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 9:43 AM PST (17:43 UTC)
- In effect from
- Jan 28, 2008, 10:00 AM PST
- Expired
- Jan 28, 2008, 1:48 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Jan 28, 9:30 AM PST, 13 minutes earlier.
Area forecast discussion, Jan 28, 9:30 AM PST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST MON JAN 28 2008 .SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE WILL CONTINUE SCATTERED SHOWERS INTO TONIGHT ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY TUESDAY UNDER WEAK HIGH PRESSURE. FAST MOVING UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS...LOCAL GUSTY WINDS AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY. FAIR THURSDAY UNDER HIGH PRESSURE. A COUPLE OF UPPER LOWS WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF THE WEEK WITH A CHANCE OF SHOWERS LATE SATURDAY THROUGH SUNDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-THU)...THERE WERE LOCAL HEAVY SHOWERS THIS MORNING OVER AND W OF THE MOUNTAINS. THE 12Z NKX SOUNDING WAS MODERATELY MOIST BELOW 12000 FT WITH STRONG WSW WINDS ALOFT AND COOLING THROUGH MOST OF THE COLUMN. STRONG ONSHORE GRADIENTS TO THE N WITH ABOUT 16 MB SAN-TPH AND ABOUT 5 MB SAN-IPL AND THERE WERE LOCAL STRONG GUSTY WINDS ACROSS THE MOUNTAINS AND INTO THE HIGH DESERTS. SHOWERS WILL GENERALLY DECREASE IN AREAL COVERAGE THROUGH THIS AFTERNOON AS THE UPPER LOW CONTINUES TO MOVE E AND A LITTLE DRIER NW FLOW DEVELOPS ALOFT. A FEW SHOWERS COULD LINGER W OF THE MOUNTAINS THROUGH TONIGHT...MAINLY DUE TO ISLAND EFFECTS AND UPSLOPE FLOW. ADDITIONAL RAINFALL ACCUMULATIONS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIP BUT WILL GENERALLY BE LESS THAN HALF AN INCH WITH LESS THAN 4 INCHES OF NEW SNOW AT THE HIGHER ELEVATIONS. THE WINDS ALOFT AND STRONG ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS...ESPECIALLY IN SAN BERNARDINO COUNTY. MOST WINDS WILL BE ADVISORY STRENGTH WITH GUSTS TO 50 MPH BUT THERE COULD BE A FEW STRONGER GUSTS. WEAK RIDGING WILL BRING PARTLY CLOUDY OR FAIR SKIES TUE WITH SLIGHT WARMING. A FAST MOVING UPPER TROUGH WILL MOVE THROUGH WED BRINGING MORE CLOUDS AND COOLING WITH A SLIGHT CHANCE OF SHOWERS. THE WINDS WILL ALSO PICK UP AGAIN WED...MAINLY IN THE MOUNTAINS AND DESERTS. WEAK RIDING AND OFFSHORE FLOW WILL DEVELOP THU FOR MOSTLY CLEAR SKIES AND WARMING...ESPECIALLY W OF THE MOUNTAINS. THERE WILL BE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THU MORNING BUT THEY SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH. && .LONG TERM (FRI-MON)...A WEAK UPPER TROUGH FRI AND THEN A STRONGER ONE SUN WILL BRING MORE CLOUDS AND COOLING INTO THE WEEKEND WITH A CHANCE OF SHOWERS LATE SAT AND SUN. DRIER NW FLOW MON. && .AVIATION... 281600Z...SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS MORNING...PRODUCING VARIABLE CIGS AND OBSCURING HIGHER TERRAIN. SHOWERS WILL DECREASE THIS AFTERNOON THROUGH TONIGHT. BASES THIS MORNING AROUND 3-4K FT MSL OR HIGHER WITH LOCAL BASES 2500 FT IN SHOWERS AND ISOLATED TO 1500 FT OR LOWER IN HEAVIER SHOWERS. VSBY MOSTLY ABOVE 7SM WITH 3-5SM IN SHOWERS AND 1-2SM IN HEAVIER SHOWERS. PARTLY CLOUDY TUESDAY WITH A WEAK SYSTEM MOVING IN TUESDAY NIGHT FOR WIDELY SCATTERED SHOWERS. TUESDAY WILL HAVE AREAS OF STRATOCU BASES AT ABOUT 4000 FT WITH VSBY ABOVE 7SM. BASES LOWERING TO 2500 FT TUE NIGHT. LOCAL SURFACE WINDS WILL BE AROUND 15 TO 20 KT GUSTING TO 25 KT WITH UP AND DOWN DRAFTS AT TIMES THROUGH TODAY...MAINLY OVER THE MTNS AND DESERTS. WINDS ALOFT WILL BE WEST 30-50 KT TODAY...BECOMING NORTHWEST AND WEAKENING TO LIGHT WINDS TONIGHT THROUGH TUESDAY MORNING...INCREASING AND BECOMING STRONG AGAIN TUESDAY EVENING THROUGH THE NIGHT. && .MARINE... 281600Z...WINDS HAVE DECREASED THIS MORNING. NORTHWEST WINDS WILL INCREASE TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR POSSIBLE SMALL CRAFT ADVISORY CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN THE MOUNTAINS AND HIGH DESERTS UNTIL 6 PM. SEE LAXNPWSGX. SNOW ADVISORY IN THE HIGHER MOUNTAINS UNTIL 2 PM. SEE LAXWSWSGX. && PUBLIC...DA AVIATION...PG
Hazardous weather outlook, Jan 28, 4:00 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON JAN 28 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. STRONG...COLD LOW PRESSURE WILL MOVE THROUGH THE AREA TODAY. * FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 AM. HEAVY RAIN COULD CAUSE DEBRIS FLOWS...ESPECIALLY IN THE BURN AREAS. SEE LAXFFASGX FOR DETAILS. * STRONG AND GUSTY WINDS OVER THE MOUNTAINS AND DESERTS TODAY THROUGH THIS EVENING. * A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO...SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS TODAY. SEE LAXWSWSGX. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * A POSSIBILITY OF HEAVY RAIN AND MOUNTAIN SNOW ON SUNDAY AS A COLD UPPER LOW FROM THE GULF OF ALASKA MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:06 PM PST | Flash Flood Warning | SGX | San Diego | 84 min |
| Jan 27, 8:07 PM PST | Flash Flood Warning | SGX | San Diego | 83 min |
| Jan 27, 9:26 PM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:11 AM PST | Flash Flood Warning | SGX | San Diego | 94 min |
| Jan 28, 12:31 AM PST | Flash Flood Warning | SGX | San Bernardino | 119 min |
| Jan 28, 4:54 AM PST | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jan 28, 9:52 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Jan 28, 12:42 PM PST | High Wind Warning | SGX | San Bernardino | 7 hr |
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.